MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 12" SMALLBORE HEXAFUSE EXT SET W/6 MICROCLAVE® CLEAR, NANOCLAVE® (RED RING), 6 C; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 12" SMALLBORE HEXAFUSE EXT SET W/6 MICROCLAVE® CLEAR, NANOCLAVE® (RED RING), 6 C; STOPCOCK, I.V. SET
Catalog Number A1145
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
A complaint was received regarding a 12" smallbore hexafuse ext set w/6 microclave clear, nanoclave (red ring), 6 check valves, 7 clamps (green, 2 yellow, blue, light green, 2 white) luer lock that experienced leakage during use.The reporter stated that the rn was hanging new tpn/smof/fentanyl/precedex into picc line.After hanging the lines and before fluids were started, this rn noticed that fentanyl syringe was cloudy and noticed tubing was backed with smof lipids regardless of the hexset being clamped.This rn then noticed that smof was leaking into other areas of the hexset and fluids were not started as result.New bags were ordered and hung.Patient involved is a 0.05-year-old male.No other devices being use on the patient at the time of the event that may have cause or contributed to the event.There was patient involvement and no adverse event.
 
Additional Manufacturer Narrative
A2 - date of birth - the patients age was reported as 0.05-years, which was used to approximate the date of birth as (b)(6) 2025.Investigation summary one (1) used.List #a1145, 12"and two (2) used.List #unknown, extension set w/ clave were returned for evaluation.As returned some tpn/smof/fentanyl/precedex solution residuals was observed.No additional damage or anomalies.The set and the unknown extension sets were primed, and no occlusion, leaks or anomalies were noted.The backflow resistance of each valve backcheck was tested as per procedure and a backflow on 2 out 6 was confirmed.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.Complaint of smof was leaking into other areas can be confirmed.The probable cause was due to an ensenada's vendor issues on valve backcheck.

Brand Name
12" SMALLBORE HEXAFUSE EXT SET W/6 MICROCLAVE® CLEAR, NANOCLAVE® (RED RING), 6 C
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22120419
Report Number9617594-2025-01133
Device Sequence Number17931345
Product Code FMG
UDI-Device Identifier00887709070103
UDI-Public(01)00887709070103(17)291001(10)14189092
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1145
Device Lot Number14189092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date05/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PICC LINE, MFR UNKNOWN; TPN/SMOF/FENTANYL/PRECEDEX, MFR UNKNOWN
Patient Age19 DA
Patient SexMale